Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 26, 1994, 8:30 PM CDT for Bryan County, Oklahoma. It was in force for 4 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 26, 1994, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 27, 1994, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bryan County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 270133
FFWOKC
OKC013-270500-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT TUE APR 26 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
BRYAN
INCLUDING THE FOLLOWING LOCATIONS
ACHILLE...ALBANY...BENNINGTON...BLUE...BOKCHITO...BROWN...
CALERA...COBB...COLBERT...DURANT...HENDRIX...KEMP...KIERSEY
...MEAD...PLATTER...ROBERTA...SILO...UTICA...WADE AND YUBA
STRONG AND SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS THE SOUTHERN
HALF OF BRYAN COUNTY THROUGH THE EVENING HOURS. RADAR RAINFALL ESIMATES
INDICATE THAT UP TO 5 INCHES OF RAIN MAY HAVE FALLEN TO THE SOUTH OF
HIGHWAY 70. MORE THUNDERSTORMS IN LOVE AND MARSHALL COUNTIES MAY MOVE
INTO BRYAN COUNTY LATER THIS EVENING AND ADD EVEN MORE RAINFALL TO THESE
AREAS. THE POTENTIAL FOR FLOODING WILL ALSO SPREAD NORTH OF HIGHWAY 70
LATER THIS EVENING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
LAT...LON 3380 9584 3370 9654 3410 9653 3414 9592
CHURCHILLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 4:14 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 26, 4:14 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 PM CDT TUE APR 26 1994 AT 18Z WV IMAGERY INDCD SMALL IMPULSE MOVG OVR ELP ASSOC WITH RRQUAD OF JET. VERT MOTION AHEAD OF THIS SYS HELPED PRODUCE TORNADIC TRW IN N TX AND SRN OK ZNS ALG DRYLINE. NGM TRACKS THIS SYS BEST THRU 12Z WED. MODELS GENERALLY AGREE ON BRINGING STGR UA SYS OVR FA WED AFTN AND NITE ALG WITH CDFNT. EXPECT SFC LOW TO FORM IN SRN TX PNHNDL AND ALLOW CDFNT TO WORK INTO NRN ZNS TONITE AFTER MIDNITE MUCH LIKE ETA FCST. SFC WIND WILL BACK AHD OF THE LOW AND BRING MSTR BACK INTO WRN PTNS OF OK AND N TX. SHWRS AND TRW PSBL TONITE W/SMALL UA SYS BUT MORE LIKELY ON WED ALG CDFNT. CONSIDERING TEMPS IN UPPER 30S AND LOWER 40S IN CNTRL PLNS THIS AFTN...WL BE GOING ON THE COOL SIDE OF MOS FOR THOSE AREAS BHND FRONT. IT WILL BE WARM AHD OF THE FRONT HOWEVER. IN EXTNDD PD...LOOKS COOL AND DAMP ON FRI THEN ANOTHER CHC FOR RW ON SUN. FCSTID=#22/BT HBR 56 78 55 65 / 20 40 20 0 OKC 56 75 55 65 / 20 40 60 0 SPS 60 83 58 73 / 20 40 20 0 GAG 48 63 48 61 / 20 30 30 0 PNC 50 68 51 61 / 20 30 30 0 DUA 65 85 60 80 / 80 50 60 0 .OKC...NONE. .jTX...NONE.
In the hours before
Local storm report, Apr 26, 6:21 PM CDT, 2 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
620 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
1220 PM JEFFERSON GOLFBALL SIZE HAIL 9S OF RINGLING
1230 PM ARCHER QUARTER SIZE HAIL 10 ESE OF
MEGARGEL
1250 PM CARTER QUARTER SIZE HAIL IN LONE GROVE
1255 PM CARTER 2-INCH DIAMETER HAIL IN LONE
GROVE
146 PM E. ARCHER BASEBALL SIZE HAIL IN WINDTHORST
230 PM COAL NICKEL SIZE HAIL IN CONNERVILLE
330 PM COAL DIME SIZE HAIL IN ONLEY
400 PM LOVE GOLFBALL SIZE HAIL IN
THACKERVILLE
510 PM MARSHALL QUARTER SIZE HAIL IN WILLIS
534 PM BRYAN NICKEL SIZE HAIL 2W OF CARTWRIGHT
555 PM BRYAN DIME SIZE HAIL 2.5S OF COLBERT
603 PM BRYAN NICKEL SIZE HAIL 3W OF ACHILLE
SARDIS LAKE
&
MTLocal storm report, Apr 26, 6:41 PM CDT, 1 hour 49 minutes before
LOCAL STORM REPORT...DELAYED REPORTS
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT TUE APR 26 1994
TIME /DATE COUNTY LOCATION/EVENT
700 PM/25TH PUSHMATAHA PORCH BLOWN DOWN, DAMAGE TO
SATELLITE, AND ROOF DAMAGE TO A
HOUSES IN TUSKAHOMA
1040AM/26TH KIOWA DIME SIZE HAIL 10NE OF COOPERTON
1100AM/26TH COjMANCHE DIME SIZE HAIL 9NW OF CACHE
1210PM/26TH WASHITA DIME SIZE HAIL NEAR COLONY
MTLocal storm report, Apr 26, 6:44 PM CDT, 1 hour 46 minutes before
LOCAL STORM REPORT...DELAYED REPORTS...CORRECTED FOR KIOWA COUNTY
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT TUE APR 26 1994
TIME /DATE COUNTY LOCATION/EVENT
700 PM/25TH PUSHMATAHA PORCH BLOWN DOWN, DAMAGE TO
SATELLITE, AND ROOF DAMAGE TO A
HOUSES IN TUSKAHOMA
1040AM/25TH KIOWA DIME SIZE HAIL 10NE OF CzOOPERTON
1100AM/26TH COMANCHE DIME SIZE HAIL 9NW OF CACHE
1210PM/26TH WASHITA DIME SIZE HAIL NEAR COLONY
MTLocal storm report, Apr 26, 7:03 PM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
700 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
620 PM BRYAN CONFIRMED TORNADO THROUGH
WADE...1-2 MILES LONG...WITH A
TRAILER HOUSE DAMAGED.
ALSO...POSSIBLE TORNADO DAMAGE
IN ACHILLE AND UTICA...AND
BASEBALL SIZE HAIL IN KEMP.
MTLocal storm report, Apr 26, 8:00 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 PM CDT TUE APR 26 1994
CORRECTED FOR TIME OF OCCURRENCE
TIME COUNTY LOCATION/EVENT
635 PM BRYAN CONFIRMED TORNADO THROUGH
WADE...1-2 MILES LONG...WITH A
TRAILER HOUSE DAMAGED. TREES DOWN
POWER LINES DOWN...HOUSE DAMAGEtD.
ALSO...POSSIBLE TORNADO DAMAGE
IN ACHILLE AND UTICA...AND
BASEBALL SIZE HAIL IN KEMP.
CWSpecial weather statement, Apr 26, 8:03 PM CDT, 27 minutes before
OKZ026>032-039-040-042-270200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 PM CDT TUE APR 26 1994
TORNADO WATCH NUMBER 127 THAT WAS IN EFFECT UNTIL 10 PM HAS BEEN
CANCELLED FOR THE FOLLOWING COUNTIES IN OKLAHOMA...
LINCOLN...GRADY...MCLAIN...CLEVELAND...POTTAWATOMIE...SEMINOLE
HUGHES...STEPHENS...GARVIN...AND PONTOTOC.
SEVERE THUNDERSTORMS AND TORNADOES ARE NO LONGER EXPECTED IN THESE
COUNTIES THIS EVENING. TORNADO WATCH NUMBER 127 CONTINUES IN EFFECT
UNTIL 10 PM FOR THE FOLLOWING COUNTIES...
JEFFERSON...CARTER...MURRAY...JOHNSTON...COAL...ATOKA...AND
PUSHMATAHA.
TORNADO WATCH NUMBER 130 VALID UNTIL 1 AM CONTINUES IN EFFECT FOR THE
FzOLLOWING COUNTIES...
LOVE...MARSHALL...BRYAN...AND CHOCTAW.
BSCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 54 min |
| Apr 26, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Love | 51 min |
| Apr 26, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 63 min |
| Apr 26, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Apr 26, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 44 min |
| Apr 26, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Love | 66 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Choctaw | 46 min |
| Apr 26, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 45 min |
| Apr 26, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 43 min |
| Apr 26, 10:09 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Apr 26, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Apr 26, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Apr 26, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 60 min |
| Apr 26, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 68 min |
| Apr 26, 10:58 PM CDT | Tornado Warning | OUN | Atoka | 32 min |
| Apr 26, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 64 min |
| Apr 26, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Apr 26, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| Apr 26, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 52 min |
| Apr 26, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 63 min |
| Apr 27, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 63 min |
| Apr 27, 7:45 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Apr 27, 8:08 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
| Apr 27, 8:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Apr 27, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 35 min |
| Apr 27, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Apr 27, 9:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 51 min |
| Apr 27, 10:07 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 53 min |
| Apr 27, 10:29 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 31 min |
| Apr 27, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Apr 27, 10:55 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 50 min |
| Apr 27, 11:17 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Apr 27, 11:19 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 41 min |
| Apr 27, 11:29 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 61 min |
| Apr 27, 11:32 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 58 min |
| Apr 27, 11:41 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 49 min |
| Apr 27, 12:10 PM CDT | Tornado Warning | OUN | Atoka | 50 min |
| Apr 27, 12:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 51 min |
| Apr 27, 12:31 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 44 min |
| Apr 27, 12:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Apr 27, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 57 min |
| Apr 27, 1:17 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 43 min |
| Apr 27, 1:54 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 27, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Major | 49 min |
| Apr 27, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 53 min |
| Apr 27, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 39 min |
| Apr 27, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Apr 27, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 43 min |
| Apr 27, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Apr 27, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 45 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Apr 27, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Apr 27, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.